MAUDE Adverse Event Report: ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS

ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS
Model Number 25186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint (b)(4).
 
Event or Problem Description
As reported: angiovac (av, generation 2) case with material in the rv.Adhered to the wall.Non mobile.Almost obstructing the rvot.No pre-case planning or images were reviewed before the procedure.Both surgeon and i were unavailable to pre-case plan.I received a text late the night before on new years day about the case and it was scheduled for first thing in the morning.This was the doctors second/third case.Patient has a history of cancer along with other comorbidities.Previous surgeries cabg x4 (18 years ago) (b)(6) male.The patient did not want to have open heart surgery again.Once tee probe was inserted we discussed the case.His goal was to debulk as much as possible.I explained the difficulties of the case with concerns about crossing the valve and set expectations low for the procedure due to the appearance and location of the mass that it would not be likely that this would be a successful case.Surgeon discussed his plan for the case which was to place a wire across the tricuspid valve, through the rvot and into the pa and go on pump in the rv to get out as much material as possible.Access points were 26f gds sheath through the rij and return in the lfv.Access was gained, small sheaths were placed and heparin was given.Lfv small sheath was upsized to a 17fr return and wet to wet connections to our circuit which was primed and lines were separated.Rij was upsized to a 26fr gds.Soft wire into the pa through the gds.Jr4 diagnostic cath was placed, soft wire removed and stiff lunderquist (260cm) was placed through the jr4 and into the pa.Suture was also placed into one pedal, distal tip of the av closest to the inside aspect of the 20 degree angle for steerability.Av device was then placed over the wire into the rv.Obturator was taken out but wire stayed in during the procedure.Flows were between 1.5-2.5l.Angiovac was advanced to the material and the material was engaged.No material visualized in the tubing or in the bubble trap.During this time the patients blood pressure dropped, pt had a few brief moments of vtach, as well as bradycardia.They came off pump a few times because of this.The next move was to take av out and place av with obturator all the way up into the pa take obturator out, go on pump and slowly walk the av back from pa, rvot to rv and debulk the mass that way.Wire remained in at all times.At this time patients blood pressure dropped, brief moments of vtach and bradycardia.No material was removed after the aforementioned repositioning of the cannula.They decided to go back in one more time.Av was placed through the tv over the wire a third time and again patients blood pressure dropped and became bradycardic.At this point the patient coded.Cpr was started and meds were given.After 10 mins the finally got the patient back.Tee now showed a torn cord.Material was still in the rv and they decided to end the procedure.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
Returned for evaluation was a uniblate rfa probe.A visual review of the device noted that the insulation sleeve was loose on the trocar uniblate.Opened up the device and inspected the bonding site for the puck and the insulation.There appears to be adequate adhesive at the bonding site per the procedure.The customers complaint description was confirmed.A definitive root cause cannot be determined for the event.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (16603749-01) which is supplied to the user with this catalog number contains the following statements: "do not attach anything (i.E., clamps, etc.) to the device.This may damage the insulation, which could contribute to patient injury.Do not bend or kink the trocar.This may cause damage and result in a non-functional device" correction/corrective actions: this device job (b)(4) was completed on (b)(6) 2019.Qa engineer made the line aware of the defect and discussed improvements.Op code 110-103569 will be updated on change order co-121904 to include bonding the insulation at the top of the puck additional to the current location.This will create an even greater surface area to bond.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, VASCULAR,CARDIOPULMNARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9611618
Report Number1317056-2020-00002
Device Sequence Number11443458
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number25186
Device Catalogue NumberH965251860
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR